Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Rash like areas around the sides of nose and upper lip that itch and flake. Need medication ?

Hey. Im a 28 year old male and my condition is on the face. It started about 4 years ago. What happens is that i will get these rash like areas around the sides of my nose and upper lip that will itch and flake once i wash the areas. It will go away for a bit but it comes right back in the exact same areas and looks virtually identical as the previous affected areas befor.
Asked On : Wed, 1 Aug 2012
Answers:  1 Views:  941
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
I would be pleased to answer your question . Seborrheic Dematitis: These grains sound like small crusts and your condition sounds like seborrheic dermatitis. This is a condition where the body loses tolerance for a yeast called Malassezia (which is present normally on all our skins) and starts attacking it leading to symptoms. This condition responds fastest to a steroid and antiyeast lotion applied on the area twice a day. This requires a prescription and your doctor can write one for you. If you cannot see your doctor for any reason then here is what I would recommend trying:

Nizoral- cream: to apply alternate day (e.g Mon-Wed-Fri). Use regularly for 4-6 weeks then start decreasing the frequency of application gradually till you reach once a week and maintain.
Also use over the counter cortaid cream ( steroid creams)

Avoid picking the area .

Please feel free to ask if you have any queries.Thanks and Take care
Answered: Wed, 1 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor